MAUDE Adverse Event Report: STRYKER SPINE-US XIA DEFORMITY REDUCTION LONG ARM POLYAXIAL SCREW 6.5 X 50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA DEFORMITY REDUCTION LONG ARM POLYAXIAL SCREW 6.5 X 50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03829650
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2021 a patient was implanted with a l5-s1 tlif.When repositioning the left l5 screw, the tulip head of the left s1 screw came off.The left s1 screw was successfully removed and replaced.The procedure was completed successfully with an unknown amount of surgical delay.No adverse consequences resulted from this event.
 
Additional Manufacturer Narrative
Visual inspection was performed and confirmed that the tulip disengaged from the screw shank.There is deformation on the base of the tulip, indicating excessive force was applied to tulip during final tightening.The deformation observed on the screw shank bulb indicates that the shank was at a high angulation during final tightening as well.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.The xia surgical technique guide was reviewed and the following was found relevant: use the anti-torque key and the torque wrench or audible torque wrench to final tighten the blockers.The anti-torque key must be used for final tightening.The anti-torque key performs two key functions: ¿ allows the torque wrench to align with the tightening axis.¿ helps to maximize the torque needed to lock the implant assembly.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Line up the two arrows to achieve the final tightening torque of 12nm.If using the audible torque wrench, the blocker is completely tightened to 12nm when the audible torque wrench clicks once.Extra caution is advised in the following cases: ¿ the rod is not horizontally placed into the screw head.¿ the rod is high in the screw head.¿ an acute convex or concave bend is contoured into the rod.Due to the deformation observed on the tulip head and screw shank bulb, the most likely cause of the reported event was determined to be excessive torque during final tightening.The blocker fracture observed also indicates excessive torque was applied to the blocker.This excessive torque may damage/deform the tulip head which can contribute to the reported event.
 
Event or Problem Description
It was reported that a patient was implanted with a l5-s1 tlif.When repositioning the left l5 screw, the tulip head of the left s1 screw came off.The left s1 screw was successfully removed and replaced.The procedure was completed successfully with an unknown amount of surgical delay.No adverse consequences resulted from this event.This record captured the xia deformity polyaxial screw.

Brand Name
XIA DEFORMITY REDUCTION LONG ARM POLYAXIAL SCREW 6.5 X 50MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12206730
Report Number0009617544-2021-00128
Device Sequence Number4440460
Product Code NKB
UDI-Device Identifier07613154407903
UDI-Public07613154407903
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K061854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03829650
Device Catalogue Number03829650
Device Lot Number145223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight216 KG